Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 31, 2022, 7:51 PM CDT for Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2022, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 31, 2022, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Hayes County, NE
The radar
The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
117
WGUS53 KLBF 010051
FFWLBF
NEC085-010345-
/O.NEW.KLBF.FF.W.0006.220801T0051Z-220801T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
751 PM CDT Sun Jul 31 2022
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Central Hayes County in southwestern Nebraska...
* Until 1045 PM CDT.
* At 751 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Hayes County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4059 10112 4061 10100 4056 10088 4050 10096
FLASH FLOOD...RADAR INDICATED
$$
MBS2 follow-up statements
626
WGUS73 KLBF 010148
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
848 PM CDT Sun Jul 31 2022
NEC085-010345-
/O.CON.KLBF.FF.W.0006.000000T0000Z-220801T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hayes NE-
848 PM CDT Sun Jul 31 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR CENTRAL HAYES COUNTY...
At 848 PM CDT, Doppler radar indicated between 2 and 3 inches of
rain has fallen across the warned area and lighter rainfall
continues. Flash flooding is likely ongoing due to runoff from the
rainfall.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Hayes County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4059 10112 4061 10100 4056 10088 4050 10096
FLASH FLOOD...RADAR INDICATED
$$
MBS304 WGUS73 KLBF 010342 FFSLBF Flash Flood Statement National Weather Service North Platte NE 1042 PM CDT Sun Jul 31 2022 NEC085-010352- /O.EXP.KLBF.FF.W.0006.000000T0000Z-220801T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hayes NE- 1042 PM CDT Sun Jul 31 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR CENTRAL HAYES COUNTY... Flooding related to runoff from earlier heavy rainfall is no longer expected to pose a threat. Please continue to heed any road closures. LAT...LON 4059 10112 4061 10100 4056 10088 4050 10096 $$ MBS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 5:38 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 31, 5:38 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 538 PM CDT Sun Jul 31 2022 .SYNOPSIS... Issued at 335 PM CDT Sun Jul 31 2022 H5 analysis from earlier this morning had an elongated area of high pressure, which extended from northern Nevada, east southeast toward Texas, then east toward Georgia and South Carolina. Closed low pressure was of the coast of northern California. Further east, a tandem of shortwave troughs were noted. The first was over southern Manitoba and a second was noted over Indiana. In association with the elongated area of high pressure, weaker shortwaves were noted over Oklahoma and southern Wyoming. At the surface, a weak frontal boundary had pushed south through the northern half of the forecast area. This feature has pretty much stalled along a line from Lewellen to Broken Bow. With the exception of some "agitated" cu and altocu along this frontal boundary, skies were mainly clear across the forecast area this afternoon. There was some smoke off to the west of North Platte this afternoon. This was in association with the fires south of Scottsbluff. Readings as of 3 PM CT, ranged from 88 at Broken Bow to 98 at Ogallala. && .SHORT TERM...(This evening through Monday night) Issued at 335 PM CDT Sun Jul 31 2022 Precipitation chances are the main forecast challenge in the near term. For tonight into Monday morning, there are two areas of concern for thunderstorms the first is along the frontal boundary this evening, and the second is across north central Nebraska later tonight. For the first area: The latest CAMS continue to indicate isolated storm initiation INVOF the front, in the 4 to 6 PM CT time frame and feel confident enough to continue to mention this in this forecast package. As for the severe threat, wasn't overly impressed with the degree and coverage of severe storms early this evening. Initial severe mode appeared to be strong winds given the decent amount of DCAPE present this evening. Upon further investigation, feel there is some threat of large hail there as well. Mid level-H700 computed capes are 1500 J/KG around 00z this evening INVOF the front. This coupled with deep layer shear of 25-30 KTS should be ample to support some large hail. With this in mind, will add the hail threat to the latest HWO to go out this afternoon. The threat for storms in SW Nebraska should end by early evening. Later tonight, additional thunderstorms (second area) could form along a corridor from Sheridan county, east southeast to Holt and Wheeler counties. Mid level warm air advection will increase overnight across northern Nebraska. At the same time, a weak shortwave will approach north central Nebraska and southern South Dakota. This may lead to the development of elevated storms tonight into Monday morning. Given the late night timing, some gusty winds could occur INVOF thunderstorms, however, the severe threat with this activity appears minimal. On Monday, the frontal boundary will track to the northeast as a warm front becoming oriented over the eastern portion of the forecast area. The threat for thunderstorms will increase INOVF the boundary Monday afternoon with the greatest threat east of highway 83. Severe parameters appear more favorable for severe storms Monday afternoon/evening. Deep layer shear is stronger Tuesday afternoon in the northeastern forecast area and SB Capes of 3000-4000 J/KG are forecast along a corridor from Eastern Custer county, north northwest into Brown and northeastern Cherry county. Elevated CAPE is also decent (1500-2500J/KG) Tuesday afternoon in the same general area. That being said, the large hail threat seems more favorable Monday night compared to this afternoon's setup. .LONG TERM...(Tuesday through Sunday) Issued at 335 PM CDT Sun Jul 31 2022 Tuesday will be very hot with widespread 100's forecast across the area. A frontal boundary will approach the SD/NE border by early Tuesday evening. In advance of this feature, deeply mixed conditions are expected with southwesterly winds extending up to above 600mb Tuesday afternoon. Forecast soundings spell this out with unidirectional winds up to this level. Forecast dew points are in the upper 40s to middle 50s Tuesday afternoon, and this lends further support to readings in the lower 100s. For the temperature forecast Tuesday, utilized the NBM guidance which was in the 80+ percentile for highs. Given the synoptic setup south of the approaching front Tuesday, the NBM forecast seems to be on track. On Tuesday night, the frontal boundary will pass through the area, bringing some relief from the heat and increased precipitation chances across the area. After Tuesday night, mainly dry conditions are expected through the end of the week. Ridging will build back into the Rockies then Central Plains by late week with temperatures rising back to near 100 Friday and Saturday. The next threat for precipitation will arrive Saturday night into Sunday as the ridge is suppressed by a northern stream wave and surface FROPA. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 531 PM CDT Sun Jul 31 2022 Small clusters of thunderstorms have developed across southwest Nebraska. Expect storms will continue to develop and move into south central Nebraska this evening. Current indications are that storms will not affect airfields but will be close enough to KLBF for VCTS for the first few hours. Will also have to watch for outflow winds which may create gusty conditions and variable wind directions well away from convection. Outside of storms, expect VFR conditions through tonight. There is a signal in guidance for some elevated showers/storms up near KVTN toward daybreak so will use VCTS for a few hours then and reevaluate as new data becomes available. Dry VFR conditions will be predominate Monday morning with additional thunderstorms possible Monday afternoon. Confidence in timing and location is not high enough at this point to mention in TAFs but a mention may be added with later forecast issuances. Outside of thunderstorms and convective outflow, winds may be a bit gusty but generally no significant impact to aircraft operations from wind through this valid period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...MBS
Hazardous weather outlook, Jul 31, 2:06 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 206 PM CDT Sun Jul 31 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-011915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 206 PM CDT Sun Jul 31 2022 /106 PM MDT Sun Jul 31 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated strong to severe storms are possible this afternoon and evening across southwest into central Nebraska ahead of a cold front. The primary hazards are strong winds, large hail, and frequent lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional isolated strong to severe thunderstorms are possible Monday afternoon and evening primarily along and east of Highway 83. Some storms may produce strong winds, large hail, and frequent lightning. Heat indices near or above 100 degrees are possible on Tuesday across most of western and north central Nebraska. The area with the highest risk is generally along and east of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 31, 6:12 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
512 PM MDT Sun Jul 31 2022
NEZ022-056-057-010000-
Deuel NE-Garden NE-Keith NE-
512 PM MDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of southwestern Keith,
south central Garden and eastern Deuel Counties through 600 PM MDT...
At 512 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or 7 miles northwest of Big Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Springs, Brule, Eagle Gulch Campground, Megeath and Windlass
Hill.
This includes Interstate 80 in Nebraska between mile markers 99 and
100, between mile markers 109 and 111, and between mile markers 113
and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4103 10223 4121 10235 4130 10198 4108 10186
TIME...MOT...LOC 2312Z 252DEG 15KT 4113 10219
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Jul 31, 6:38 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
538 PM MDT Sun Jul 31 2022
NEZ057-058-010015-
Perkins NE-Keith NE-
538 PM MDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of northwestern Perkins
and southwestern Keith Counties through 615 PM MDT...
At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Brule, or 11 miles southwest of Ogallala, moving east
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Brule and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 72 and 93.
Interstate 80 in Nebraska between mile markers 114 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4089 10191 4111 10196 4120 10168 4093 10145
TIME...MOT...LOC 2338Z 262DEG 9KT 4099 10183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SporerSpecial weather statement, Jul 31, 6:53 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
553 PM MDT Sun Jul 31 2022
NEZ057-010015-
Keith NE-
553 PM MDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of northwestern Keith
County through 615 PM MDT...
At 552 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 11 miles northwest of Ogallala, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lemoyne, Eagle Gulch Campground, Belmar, Otter Creek Campground and
Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 101 and 105.
Highway 92 between mile markers 126 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4113 10189 4129 10198 4135 10173 4119 10168
TIME...MOT...LOC 2352Z 267DEG 25KT 4124 10190
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Jul 31, 7:19 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM CDT Sun Jul 31 2022
NEZ070-010045-
Hayes NE-
719 PM CDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of central Hayes County
through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hayes Center. This storm was nearly stationary.
HAZARD...Wind gusts over 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayes Center and Hayes Center State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4056 10119 4068 10108 4057 10082 4044 10095
TIME...MOT...LOC 0018Z 328DEG 1KT 4055 10099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:19 PM CDT | Special Weather Statement | LBF | Hayes | 26 min |
| Jul 31, 7:34 PM CDT | Areal Flood Advisory | LBF | Hayes | 17 min |
| Jul 31, 8:09 PM CDT | Special Weather Statement | LBF | Hayes | 51 min |
| Jul 31, 8:51 PM CDT | Special Weather Statement | LBF | Lincoln | 24 min |
| Aug 1, 2:39 AM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 8 more | 41 hr |
| Aug 1, 6:58 AM CDT | Special Weather Statement | LBF | Blaine | 47 min |
| Aug 1, 6:24 PM CDT | Special Weather Statement | LBF | Rock | 36 min |
| Aug 1, 6:30 PM CDT | Special Weather Statement | LBF | Rock | 30 min |
| Aug 1, 6:33 PM CDT | Special Weather Statement | LBF | Rock | 27 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.